Nebraska, 2003

Hail in Nebraska, July 29, 2003

July 29, 2003 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 29, 2:30 AM MST, 8 hours 15 minutes earlier.

Area forecast discussion, Jul 29, 2:30 AM MST, 8 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
330 AM MDT TUE JUL 29 2003

SHORT TERM...FEW SHOWERS LINGERING IN NORTH AND WEST PORTIONS OF THE
CWA ATTM AS UPPER FEATURE DRIFTS THRU THE AREA THIS MORNING. AREAS
OF LOW CLOUDS AND FOG SHOULD ALSO DEVELOP WITH DEWPOINT TEMPS IN THE
MID 50S TO LOWER 60S. COLD FRONT SHOULD MOVE THRU THE CWA BY THIS
AFTERNOON WITH MODELS SHOWING ONLY WEAK UPPER FEATURE MOVING ACROSS
THE AREA. STATIONARY SURFACE BOUNDARY AND UPSLOPE MOISTURE SHOULD
INITIATE CONVECTION EARLY TODAY HOWEVER. WENT FAIRLY CLOSE TO
GUIDANCE HIGHS TODAY. TONIGHT...THE CONVECTION SHOULD DIMINISH EARLY
THIS EVENING WITH PARTLY CLOUDY SKIES LINGERING OVERNIGHT. LOWS WILL
BE MAINLY IN THE 50S.

LONG TERM...UPPER LEVEL HIGH PRESSURE CONTINUES TO CONTROL THE
WEATHER OVER THE AREA.  THIS UPPER HIGH REMAINS OVER THE GREAT
BASIN THROUGH THURSDAY.  IN THIS LOCATION MOST PRECIPITATION WILL
REMAIN SOUTH OF WYOMING AND THE NEBRASKA PANHANDLE.  HIGH
TEMPERATURES WILL CONTINUE TO RUN SLIGHTLY ABOVE GUIDANCE VALUES.
LOW TEMPERATURES WILL CONTINUE TO RANGE NEAR NORMAL.  ISOLATED
AFTERNOON CONVECTION IS POSSIBLE NEAR THE COLORADO STATE LINE. THE
REST OF THE AREA SHOULD REMAIN DRY.  FRIDAY THROUGH MONDAY WILL SEE
THE UPPER HIGH SLOWLY SHIFT FROM THE GREAT BASIN TO THE VICINITY OF
LUBBOCK TEXAS BY MONDAY.  THIS SHIFT TO THE EAST AND SOUTH WILL ALLOW
MID AND LOW LEVEL MOISTURE TO PUSH INTO SOUTHERN WYOMING ON
SOUTHWESTERLY FLOW.  A SERIES OF DISTURBANCES IN THE FLOW WILL
TRIGGER PRECIPITATION OVER MUCH OF THE REGION THIS WEEKEND AND INTO
THE EARLY PART OF NEXT WEEK. OROGRAPHIC ENHANCEMENT IS LIKELY ON
WESTERN SLOPES.

.CYS...
WY...NONE.
NE...NONE.

STARK/COPLEY
Hazardous weather outlook, Jul 29, 9:33 AM MST, 1 hour 12 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-301200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1033 AM MDT TUE JUL 29 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS THE
AREA FROM NORTHWEST TO SOUTHEAST AS A COLD FRONT PUSHES THROUGH
SOUTHERN WYOMING AND WESTERN NEBRASKA THROUGH EARLY THIS AFTERNOON.
THE SHOWERS AND THUNDERSTORMS WILL END BY MID EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

DRY CONDITIONS WILL PREVAIL WEDNESDAY AND THURSDAY.  SHOWERS AND
THUNDERSTORMS WILL ONCE AGAIN DEVELOP OVER SOUTHEAST WYOMING AND THE
NEBRASKA PANHANDLE FRIDAY THROUGH MONDAY.  ABUNDANT PACIFIC MOISTURE
WILL BE AVAILABLE AND OROGRAPHIC ENHANCEMENT OF THE PRECIPITATION IS
LIKELY ESPECIALLY ON WESTERN SLOPES.  LOCALLY HEAVY OR PERSISTENT
RAINFALL MAY GENERATE LOCALIZED FLOODING OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

DCC/KMD

The radar

The Cheyenne radar (KCYS), 76 km away, was scanning. The volume nearest the first event began at 17:46 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Kimball

When
July 29, 10:45 AM MST to 10:49 AM MST
Where
Kimball County, Bushnell
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.233, -103.900

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368847.